MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA SUPRARENAL

ENDOLOGIX, INC. AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Aneurysm (1708)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent on (b)(6) 2016.Approximately one (1) year post initial procedure, a type iiia endoleak with aneurysm enlargement was detected, and the patient was relined with an additional suprarenal afx device at the junction on (b)(6) 2017 (reference mfr.Report # 2031527-2018-00262).Another two (2) years later, the patient presented emergently with a pulsatile aneurysm, and ct (computed topography) revealed an enlarged aneurysm sac (unknown diameter) with endotension; however, the exact date of event is unknown.The physician elected to convert the patient to open repair on an unknown date and discovered two (2) large holes (type iiib endoleak) in the most proximal suprarenal device (implanted at initial case in 2016).As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The sac growth and reported endoleak (type iiib vs.Type v) complaints are unconfirmed due to a lack of relevant medical imaging.The open repair procedure on (b)(6) 2019 is confirmed.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure related harms post open repair identified were aspiration pneumonia and a right internal jugular thrombus.The final patient status was discharged to a rehabilitation facility on post operative day nine in stable condition following the open surgical repair procedure.No contributing factors were identified.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: g1,2: contact office- name has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8946121
Report Number2031527-2019-00396
Device Sequence Number16682215
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)181111
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2018
Device Model NumberA28-28/C75-O20V
Device Lot Number1252035-015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT: 1297636-005; AFX VELA SUPRARENAL: 1699508-002
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR